Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 2, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 16, 2017, 9:40 AM PST for Union County, Oregon. It took effect at Jan 16, 2017, 7:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2017, 9:40 AM PST (17:40 UTC)
- In effect from
- Jan 16, 2017, 7:00 PM PST
- Expired
- Jan 17, 2017, 8:13 AM PST
- In force
- 13 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 5.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715 WWUS76 KPDT 161740 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 940 AM PST MON JAN 16 2017 ...AIR STAGNATION ADVISORY IN EFFECT THROUGH TUESDAY MORNING... .HIGH PRESSURE WILL PREVAIL THROUGH TUESDAY MORNING...WITH A STRONG TEMPERATURE INVERSION WHICH WILL TRAP POLLUTANTS NEAR THE SURFACE. SURFACE WINDS WILL STAY BELOW 10 MPH EXPECT IN THE GRANDE RONDE VALLEY. AREAS OF FREEZING FOG WILL ALSO BE POSSIBLE. A STORM SYSTEM WILL START ERODING THE SURFACE INVERSION TUESDAY. ORZ049-170300- /O.NEW.KPDT.WI.Y.0002.170117T0300Z-170119T1200Z/ /O.CON.KPDT.AS.Y.0001.000000T0000Z-170117T1800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 940 AM PST MON JAN 16 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST THURSDAY. * AIR QUALITY...MODERATE TO UNHEALTHY FOR SENSITIVE GROUPS. * WINDS...SOUTH 5 TO 10 MPH INCREASING TO 30 TO 39 MPH WITH GUSTS UP TO 55 MPH THIS EVENING IN THE SOUTH END OF THE GRANDE RONDE VALLEY. * TIMING...WINDS WILL INCREASE IN THE SOUTHERN PART OF THE GRANDE RONDE VALLEY THIS EVENING. VERY WINDY CONDITIONS WILL SPREAD TO THE NORTHERN PART OF THE VALLEY TUESDAY AFTERNOON. * IMPACTS...THESE WINDS WILL ERODE THE SURFACE INVERSIONS CAUSING THE AIR STAGNATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. * MIXING HEIGHTS...BELOW 1500 FEET ABOVE GROUND LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ041-044-050-505-507-508-510-511-WAZ024-026>029-521-170300- /O.CON.KPDT.AS.Y.0001.000000T0000Z-170117T1800Z/ EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON-WALLOWA COUNTY-JOHN DAY BASIN- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...ENTERPRISE...JOSEPH...WALLOWA...DAYVILLE... JOHN DAY...MITCHELL...MONUMENT...SPRAY...PENDLETON...PILOT ROCK... HEPPNER...CONDON...FOSSIL...DUFUR...MAUPIN...BEND...MADRAS... PRINEVILLE...REDMOND...WHITE SALMON...ELLENSBURG...THORP... NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE... BICKLETON 940 AM PST MON JAN 16 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * AIR QUALITY...MODERATE TO UNHEALTHY FOR SENSITIVE GROUPS. * WINDS...SOUTH UP TO 10 MPH. * MIXING HEIGHTS...BELOW 1500 FEET ABOVE GROUND LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$
4 follow-up statements
137 WWUS76 KPDT 162226 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 226 PM PST MON JAN 16 2017 ...AIR STAGNATION ADVISORY IN EFFECT THROUGH TUESDAY MORNING... .HIGH PRESSURE WILL PREVAIL THROUGH TUESDAY MORNING...WITH A STRONG TEMPERATURE INVERSION WHICH WILL TRAP POLLUTANTS NEAR THE SURFACE. SURFACE WINDS WILL STAY BELOW 10 MPH EXPECT IN THE GRANDE RONDE VALLEY. AREAS OF FREEZING FOG WILL ALSO BE POSSIBLE. A STORM SYSTEM WILL START ERODING THE SURFACE INVERSION TUESDAY. ORZ049-170700- /O.CON.KPDT.AS.Y.0001.000000T0000Z-170117T1800Z/ /O.CON.KPDT.WI.Y.0002.170117T0300Z-170119T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 226 PM PST MON JAN 16 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST THURSDAY... * AIR QUALITY...MODERATE TO UNHEALTHY FOR SENSITIVE GROUPS. * WINDS...SOUTH 5 TO 10 MPH. INCREASING TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS EVENING IN THE SOUTH END OF THE GRANDE RONDE VALLEY. THESE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY NIGHT IN THE GRANDE RONDE VALLEY. * TIMING...WINDS WILL INCREASE IN THE SOUTHERN PART OF THE GRANDE RONDE VALLEY THIS EVENING. VERY WINDY CONDITIONS WILL SPREAD TO THE NORTHERN PART OF THE VALLEY TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY NIGHT. * IMPACTS...THESE WINDS WILL ERODE THE SURFACE INVERSIONS CAUSING THE AIR STAGNATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. * MIXING HEIGHTS...BELOW 1500 FEET ABOVE GROUND LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ041-044-050-505-507-508-510-511-WAZ024-026>029-521-170700- /O.CON.KPDT.AS.Y.0001.000000T0000Z-170117T1800Z/ EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON-WALLOWA COUNTY-JOHN DAY BASIN- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...ENTERPRISE...JOSEPH...WALLOWA...DAYVILLE... JOHN DAY...MITCHELL...MONUMENT...SPRAY...PENDLETON...PILOT ROCK... HEPPNER...CONDON...FOSSIL...DUFUR...MAUPIN...BEND...MADRAS... PRINEVILLE...REDMOND...WHITE SALMON...ELLENSBURG...THORP... NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE... BICKLETON 226 PM PST MON JAN 16 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * AIR QUALITY...MODERATE TO UNHEALTHY FOR SENSITIVE GROUPS. * WINDS...SOUTH UP TO 10 MPH. * MIXING HEIGHTS...BELOW 1500 FEET ABOVE GROUND LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$
390 WWUS76 KPDT 170638 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1038 PM PST MON JAN 16 2017 ...AIR STAGNATION ADVISORY IN EFFECT THROUGH TUESDAY MORNING... .HIGH PRESSURE WILL PREVAIL THROUGH TUESDAY MORNING. THIS HIGH WILL KEEP A STRONG TEMPERATURE INVERSION OVER THE REGION WHICH WILL TRAP POLLUTANTS NEAR THE SURFACE. SURFACE WINDS WILL STAY BELOW 10 MPH. AREAS OF FREEZING FOG WILL ALSO BE POSSIBLE. A STORM SYSTEM WILL START ERODING THE SURFACE INVERSION TUESDAY. ORZ049-171400- /O.CAN.KPDT.AS.Y.0001.000000T0000Z-170117T1800Z/ /O.CON.KPDT.WI.Y.0002.000000T0000Z-170119T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 1038 PM PST MON JAN 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... ...AIR STAGNATION ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE AIR STAGNATION ADVISORY. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ACROSS THE SOUTH END OF THE VALLEY. SOUTH 20 TO 30 MPH WITH GUSTS TO 45 MPH ELSEWHERE. * TIMING...WINDS WILL CONTINUE TO INCREASE ACROSS THE SOUTHERN PART OF THE GRANDE RONDE VALLEY OVERNIGHT. VERY WINDY CONDITIONS WILL SPREAD TO THE NORTHERN PART OF THE VALLEY TUESDAY. * IMPACTS...A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS HAVE ERODED THE SURFACE INVERSIONS OVER THE SOUTHERN HALF OF THE VALLEY. INVERSIONS OVER THE NORTHERN HALF OF THE VALLEY WILL ERODE LATE TONIGHT AND TUESDAY MORNING. THUS THE AIR STAGNATION ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ041-044-050-505-507-508-510-511-WAZ024-026>029-521-171400- /O.CON.KPDT.AS.Y.0001.000000T0000Z-170117T1800Z/ EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON-WALLOWA COUNTY-JOHN DAY BASIN- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...ENTERPRISE...JOSEPH...WALLOWA...DAYVILLE... JOHN DAY...MITCHELL...MONUMENT...SPRAY...PENDLETON...PILOT ROCK... HEPPNER...CONDON...FOSSIL...DUFUR...MAUPIN...BEND...MADRAS... PRINEVILLE...REDMOND...WHITE SALMON...ELLENSBURG...THORP... NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE... BICKLETON 1038 PM PST MON JAN 16 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * AIR QUALITY...MODERATE TO UNHEALTHY FOR SENSITIVE GROUPS. * WINDS...VARIABLE UP TO 10 MPH. * MIXING HEIGHTS...BELOW 1800 FEET ABOVE GROUND LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$
655 WWUS76 KPDT 171250 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 450 AM PST TUE JAN 17 2017 ...AIR STAGNATION ADVISORY IN EFFECT THROUGH THIS MORNING FOR THE LOWER ELEVATIONS. WIND ADVISORY FOR GRANDE RONDE VALLEY... .HIGH PRESSURE WILL PREVAIL THROUGH THIS MORNING. THIS HIGH WILL KEEP A STRONG TEMPERATURE INVERSION OVER THE REGION WHICH WILL TRAP POLLUTANTS NEAR THE SURFACE. SURFACE WINDS WILL STAY BELOW 10 MPH. AREAS OF FREEZING FOG WILL ALSO BE POSSIBLE. A STORM SYSTEM WILL START ERODING THE SURFACE INVERSION TODAY. ELSEWHERE, A TIGHT TEMPERATURE GRADIENT WILL CAUSE VERY WINDY CONDITIONS FOR THE GRANDE RONDE VALLEY. ORZ049-172100- /O.CON.KPDT.WI.Y.0002.000000T0000Z-170119T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 450 AM PST TUE JAN 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ACROSS THE SOUTH END OF THE VALLEY. SOUTH 20 TO 30 MPH WITH GUSTS TO 45 MPH ELSEWHERE. * TIMING...WINDS WILL CONTINUE OVER THE SOUTHERN PART OF THE GRANDE RONDE VALLEY TODAY AS VERY WINDY CONDITIONS WILL SPREAD TO THE NORTHERN PART OF THE VALLEY. THE WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY AND WEDNESDAY NIGHT. * IMPACTS...THE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AS WELL AS CROSS WINDS. THIS WILL MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ041-044-050-505-507-508-510-511-WAZ024-026>029-521-171800- /O.CON.KPDT.AS.Y.0001.000000T0000Z-170117T1800Z/ EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON-WALLOWA COUNTY-JOHN DAY BASIN- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...ENTERPRISE...JOSEPH...WALLOWA...DAYVILLE... JOHN DAY...MITCHELL...MONUMENT...SPRAY...PENDLETON...PILOT ROCK... HEPPNER...CONDON...FOSSIL...DUFUR...MAUPIN...BEND...MADRAS... PRINEVILLE...REDMOND...WHITE SALMON...ELLENSBURG...THORP... NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE... BICKLETON 450 AM PST TUE JAN 17 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * AIR QUALITY...MODERATE TO UNHEALTHY FOR SENSITIVE GROUPS. * WINDS...VARIABLE UP TO 10 MPH. * MIXING HEIGHTS...BELOW 1800 FEET ABOVE GROUND LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$
451 WWUS76 KPDT 171613 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 813 AM PST TUE JAN 17 2017 ...HIGH WIND WARNING IN EFFECT FOR GRANDE RONDE VALLEY... ...AIR STAGNATION ADVISORY IN EFFECT THROUGH THIS MORNING FOR THE LOWER ELEVATIONS... .A TIGHT SURFACE PRESSURE AND TEMPERATURE GRADIENT HAS PRODUCED HIGH WINDS IN LADD CANYON. VERY WINDY CONDITIONS FOR THE GRANDE RONDE VALLEY WILL PERSIST THROUGH THURSDAY MORNING. HIGH PRESSURE WILL PREVAIL THROUGH THIS MORNING ACROSS THE LOWER COLUMBIA BASIN AND YAKIMA AND KITTITAS VALLEYS. THIS HIGH WILL KEEP A STRONG TEMPERATURE INVERSION OVER THE REGION WHICH WILL TRAP POLLUTANTS NEAR THE SURFACE. SURFACE WINDS WILL STAY BELOW 10 MPH. AREAS OF FREEZING FOG WILL ALSO BE POSSIBLE. A STORM SYSTEM WILL START ERODING THE SURFACE INVERSION TODAY. ORZ049-180015- /O.UPG.KPDT.WI.Y.0002.000000T0000Z-170119T1200Z/ /O.NEW.KPDT.HW.W.0001.170117T1613Z-170118T1500Z/ /O.NEW.KPDT.WI.Y.0003.170118T1500Z-170119T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 813 AM PST TUE JAN 17 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM PST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST THURSDAY. * WINDS...SOUTH ...SOUTH 35 TO 50 MPH WITH GUSTS TO 60 MPH LADD AND PYLES CANYONS. ELSEWHERE 30 TO 40 MPH WITH GUSTS UP TO 60 MPH TODAY INCREASING TO 35 TO 45 WITH GUSTS TO 60 MPH AFTER 6 PM TONIGHT. * TIMING...VERY STRONG WINDS WILL CONTINUE OVER THE SOUTHERN PART OF THE GRANDE RONDE VALLEY INCLUDING LADD AND PYLES CANYON AND TOWN OF UNION THIS MORNING. STRONG WINDS WILL SPREAD TO THE NORTHERN PART OF THE VALLEY BY THIS EVENING. WINDS WILL DECREASE WEDNESDAY MORNING...BUT STILL REMAIN STRONG ENOUGH FOR A WIND ADVISORY THROUGH WEDNESDAY NIGHT. * IMPACTS...THE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AS WELL AS CROSS WINDS. THIS WILL MAKE DRIVING VERY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ041-044-050-505-507-508-510-511-WAZ024-026>029-521-171800- /O.CON.KPDT.AS.Y.0001.000000T0000Z-170117T1800Z/ EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON-WALLOWA COUNTY-JOHN DAY BASIN- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...ENTERPRISE...JOSEPH...WALLOWA...DAYVILLE... JOHN DAY...MITCHELL...MONUMENT...SPRAY...PENDLETON...PILOT ROCK... HEPPNER...CONDON...FOSSIL...DUFUR...MAUPIN...BEND...MADRAS... PRINEVILLE...REDMOND...WHITE SALMON...ELLENSBURG...THORP... NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE... BICKLETON 813 AM PST TUE JAN 17 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * AIR QUALITY...MODERATE TO UNHEALTHY FOR SENSITIVE GROUPS. * WINDS...SOUTHEAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * MIXING HEIGHTS...BELOW 1800 FEET ABOVE GROUND LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 16, 9:40 AM PST, 0 minutes earlier.
Area forecast discussion, Jan 16, 9:40 AM PST, 0 minutes before
Area Forecast Discussion...Update
National Weather Service Pendleton OR
940 AM PST Mon Jan 16 2017
Updated Aviation Discussion
.UPDATE...Areas of patchy freezing fog and stratus are over the
Columbia Basin and surrounding areas. A few snow flurries are
expected today as a very weak system is providing enough lift to
squeeze out a few flakes. Strong inversions will continue through
as least Tuesday morning so the Air Stagnation Advisory has been
extended until then. Coonfield
&&
.AVIATION...18z TAFS...Low clouds...mist and patchy fog will keep
conditions MVFR or IFR for most terminals through the day and into
tonight. There could be a brief period this afternoon where the low
clouds temporarily scatter out and vis improves. The best chance for
this to happen will be between about 16/20-24z. KBDN and KRDM are
currently above the inversion/stratus cloud layer and therefore
should continue to see VFR conditions through the day and into
tonight. Mid and high level clouds do build over the area through
the day and especially tonight. This will bring bkn clouds between
about 7-10k ft AGL for KBDN and KRDM after about 17/08-12z. For the
remainder of the terminals expect CIGS/VIS to gradually lower during
the evening and overnight hours. Did not go below IFR conditions
though...as much of the low level moisture has been creating
occasional light snow instead of dense fog the past few nights...and
think this trend will continue. As more mid level moisture moves
over the lower cloud deck there is a chance for additional light
snow...snow grains or even ice pellets Tuesday morning for the
northern OR and southern WA terminals. Any accumulations would be
very light. Winds will remain under 5 kts through the day an into
tonight. Winds may start to increase late Tuesday
morning...approaching 10 kts at some locations. 77
&&
.PREV DISCUSSION... /issued 355 AM PST Mon Jan 16 2017/
SHORT TERM...Today through Wednesday. Low clouds and snow flurries
will persist this morning across portions of the columbia basin.
Meanwhile a ridge of high pressure will slowly slip east allowing
for a winter storm system to move inland and effect our region with
clouds and some showers will develop along the east slopes of the
washington cascades this afternoon. A challenge will be with the
extent of pcpn coverage at first and then the eroding of the bitter
cold air. At first the pcpn should remain along the wa/or cascades
and north of the oregon state line into tonight with a second
stronger surge of moisture forecast to move across the region
Tuesday. The models were rushing in the warmer air and increasing
sfc temps above freezing on Tuesday and this may be too soon.
Therefore winter weather advisories were hoisted earlier to include
the east slopes of the wa cascades and kittitas valley for a wintery
mix of pcpn into Tuesday night and later effecting the wallowa area.
Another challenge is the temp gradient over our eastern cwa where
breezy to windy conditions are possible over and near the grande
ronde valley especially on Wednesday. By Wednesday the warmer air
should have moved into the entire area with increasing snow levels.
The warmer air and rainfall could create some hydro concerns around
midweek.
LONG TERM...Wednesday Night through Monday...Models are in
agreement in having a trough off the Pacific Northwest coast
Wednesday night. A system will be moving through the area with
generous amounts of rain and mountain snow in the evening. The
system will be moving off to the east after midnight and the rain
and snow will be reducing in intensity overnight. On Thursday the
trough will move over the area and weaken. The lower elevations will
dry out and the mountains will continue to have a chance of rain
with snow above 4000 feet. Thursday night another upper low will
drop out of the Gulf of Alaska and rebuild the trough along the
coast. This will keep another chance of mainly snow in the mountains
with snow levels around 3000 feet. The lower elevations will remain
dry. Friday through Sunday the upper low and trough will remain just
offshore with a slow trend of drifting north. Friday and Friday
night will have a chance of lower elevation rain and mountain snow.
Snow levels will be around 2500 feet. Saturday and Saturday night
will have a slight chance of rain and snow while the mountains will
have a chance of rain and snow. A system will move through the
trough and into the area Sunday and Sunday night with a chance of
rain and snow in the lower elevations and a chance of snow in the
mountains. On Monday the low and trough will weaken and the front
will be moving off to the east. There will be a chance of snow in
the mountains with the lower elevations down to a slight chance of
rain and snow. Temperatures on Thursday will start out in the mid
30s to mid 40s then drop a couple of degrees each day, ending up in
the mid 20s to mid 30s on Monday. Perry
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 23 16 36 38 / 20 20 40 60
ALW 25 21 37 40 / 20 20 40 70
PSC 19 12 35 37 / 20 20 40 60
YKM 22 15 32 35 / 10 30 60 60
HRI 20 12 33 35 / 20 20 40 50
ELN 22 16 31 27 / 10 40 60 60
RDM 34 22 38 38 / 0 10 30 30
LGD 21 13 29 32 / 0 10 40 70
GCD 30 16 31 36 / 0 10 30 60
DLS 28 27 35 39 / 10 20 60 70
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until 10 AM PST Tuesday for ORZ041-044-
049-050-505-507-508-510-511.
Winter Weather Advisory from 4 PM Tuesday to 10 AM PST Wednesday
for ORZ050.
Winter Weather Advisory from 4 PM Tuesday to 4 AM PST Wednesday
for ORZ049.
WA...Air Stagnation Advisory until 10 AM PST Tuesday for WAZ024-
026>029-521.
Winter Weather Advisory from 4 AM Tuesday to 4 AM PST Wednesday
for WAZ026.
Winter Weather Advisory from 4 PM this afternoon to 8 PM PST
Tuesday for WAZ520.
Winter Weather Advisory from 4 AM to 8 PM PST Tuesday for WAZ521.
&&
76/77/77The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 2:52 PM PST | Winter Storm Watch | PDT | Gilliam, Morrow, Sherman, Umatilla, Wasco, Wheeler | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.